I have been on a Paradigm 722 for 2 years now, using a 17mm Silouhette(sp) infusion set. Only a couple of times have I noticed that the area on my stomach is really red after taking out the cannula. Usually it is just a little more red than should be and I use a little antibiotic ointment and the following day or day after that, it is gone. A couple of nights ago, however, I didnt realize how many days I had had the set change in and was over the 3 days, only to 4, but still. And the area looked rather red. When I took out the cannula from my stomach, there was a rather large solid lump under the hole. It was very tender to touch and it looked terrible. I squeezed around the lump a litle, thinking that it may be insulin stuck in there, since I had recently taken 3 units, and a little puss looking goo came out. (Sorry guys, I know it sounds gross) Anyhow, I put antibiotic ointment ov it and have been watching it. The lump has gone down consideravly but it still prominent, and the redness is still there. It doesnt hurt anymore, but the area where the scab should be, is scabed up with a yellowish tinged scab. To me that means infection. I am waiting to hear back from my physician, but I thought I remembered some sort of literature about, I think ti’s called, cellulitis of the injection site… Is that what I maybe dealing with here? Has anyone lse had this happen, and is there a way to make the hard lump go away? I am rather confused because I have several severe complications from the diabetes, but have yet to have this happen until now. Any little bit of thought or info will be grately apprecieted! Thanks!
You might want to try putting a hot wet compress on it; if it is infected, that’ll help it drain. (Not a pumper, but have had a few infected "holy crap what IS that"s over the years)
I have had the same issue a couple of times. I used the hot compress/antibiotic ointment routine. It took almost 2 weeks to go away once. Hang in there.
Thank you guys SO much for responding as promptly as you did. And Dov… Yes, that is exactly what I said, eyes bugges right out, as I pulled the tape from my stomach. Lol, not that it’s funny, but I know what you mean and it is so true in every way.
Thanks again to all who have answered this post!!! You guys are my personal saviours… = )
I had exactly what you described and then it turned into a staph infection - and even flared up again 6 months later even though I had avoided the area. So I recommend that you watch the site, use Dov’s idea about a compress, and just note any changes. Avoid the area as much as possible. You probably need to consider site rotation away from your belly, too. Mine left a permanent tiny red bump after it healed. Try legs, thighs, butt, hips, lovehandles, upper abdomen, etc.
Yes, I do rotate from my lower stomach to a little higher above my belly button and back towards the love handle area. I cannot use my legs at all, as I have severe peripheral neuropathy in both legs from my upper thigh to my toes. My butt and back side of my hip area is VERY difficult to reach with using a pump set change, its not as easy as sticking in a needl and pushing a plunger…lol. But thank you for your info, I have already had a severe staph infection due to diabetic ulcers when I was 16, I am definately all set with a duplicate event. My Dr said to keep using the antibiotic ointment and warm compress a couple of times a day, and watch it. I am a damn near expert when it comes to complications in healing from the diabetes… it like I am prone to it. Even more than most other diabetics. It sucks! But thanks again. I appreciate it!!!